These comments are made for the purpose of discussion and should NOT
be used as recommendations for or against therapies or other treatments. An indi
vidual patient is always advised to consult their own physician.
Question: I have recently suffered my second bout of petechial rash on both legs. The first event was in 4/98 and the second in 9/99. My dermatologist conducted a blood test on first eruption with no abnormal results. The second event has not been submitted to a doctor for consideration as I am now living in Amsterdam and have not connected with a local physician. The second event lasted approx. 5 days and disappeared with no treatment or diagnosis. Coincidently, I have also recently observed periodic organ tenderness in my right mid back. I have lost approximately 12 pounds (now weight 113\#) in the past 8 months, up till now assumed to be the result of a general unhappiness and stress over my transition to Amsterdam. Although I have been eating regular, well balanced meals, I have continued to lose weight. As there is a family history of leukemia, I have been very concerned. I also had one bout of severe shaking and trembling which endured for about 1 hour, again assumed to be stress related. What tests would you recommend to ensure that my symptoms are just stress related and not symtom of some more fateful diagnosis? I appear to be in otherwise good health, have an appetite, am 40 year old female. The only medication I take is Imitrex for migraine headaches and Valtrex for periodic herpes outbreaks. I recently have been attempting to get pregnant and my doctor has recommended progesterone, which I have taken without consisitency, according to the directions, for the days between ovulation and menstration.
I appreciate your prompt responses Thank you.
Answer: Petechiae are rarely without some underlying problem. I suspect with your shakes that there is an infection somewhere. Endocarditis and other forms of infection could present like this. See a Md.
Back to Drug
InfoNet Home Page.
Back to Doctor FAQ main page.